MAUDE Adverse Event Report: CARDINAL HEALTH 3 GA SHARPSTAR - TRANS RED; CONTAINER, SHARPS

CARDINAL HEALTH 3 GA SHARPSTAR - TRANS RED; CONTAINER, SHARPS
Model Number 8537SA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that a needle was poking out of the sharps container and customer was poked.Customer went to the hospital.Additional information received on (b)(6) 2023 stated that the employee was given medications for the treatment to prevent hiv since the needle is from an unknown source.The employee also had an hiv test and a hepatitis panel drawn.The results are negative.The employee will have follow up labs for one year.On (b)(6) 2024 the customer confirmed the needle was sticking through the wall of the container.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
A sample was not received for the investigation.A device history record review could not be performed because a lot number was not received with the complaint.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the reported issue and determine the root cause, therefore a corrective action is not applicable at this time.If a sample is received at a later date, this complaint will be reopened for further investigation.This complaint will be used for tracking and trending purposes.

Brand Name
3 GA SHARPSTAR - TRANS RED
Common Device Name
CONTAINER, SHARPS
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18480974
Report Number1282497-2024-00001
Device Sequence Number6398800
Product Code MMK
UDI-Device Identifier20884521077253
UDI-Public20884521077253
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number8537SA
Device Catalogue Number8537SA
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer12/12/2023
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date02/06/2024
Usage of Device A
Patient Sequence Number1
Patient SexUnknown